Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Northern Indiana

May 29, 20114 counties in Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2011, 4:07 PM EDT for 4 counties in Michigan. It was in force for 68 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 4:07 PM EDT (20:07 UTC)
Expired
May 29, 2011, 5:15 PM EDT
In force
68 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:10 PM EDTTSTM WND DMG5 N Three Rivers, MILARGE TREE DOWN AND ANOTHER TREE SPLIT
May 29, 4:10 PM EDTTSTM WND DMGMoore Park, MITREES DOWN ON 6 TO 10 HOUSES. UPROOTED TREES AS WELL
May 29, 4:15 PM EDTTSTM WND DMGNw Three Rivers, MINUMEROUS REPORTS OF TREES AND POWER LINES DOWN
May 29, 4:30 PM EDTTSTM WND DMGColdwater, MINUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN NORTHERN PART OF COUNTY
May 29, 4:32 PM EDTTORNADOColdwater, MIMULTIPLE REPORTS OF DAMAGE FOR A QUARTER OF A MILE IN THE AREA OF US 12 AND I69 IN COLDWATER. ROOF OFF HOUSE AND POLE BARN. ROOF AND DOORS OFF STORAGE FACILITY. DEBRIS CROSSED I69 INTO WALMART PARKING LOT. NUMEROUS WITNESSES OF TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:29 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS53 KIWX 292007
SVRIWX
MIC023-027-059-149-292115-
/O.NEW.KIWX.SV.W.0091.110529T2007Z-110529T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 515 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE SEVERE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  THREE RIVERS TO 4 MILES SOUTHEAST OF CENTREVILLE TO 5 MILES
  SOUTHWEST OF STURGIS...AND MOVING EAST AT 65 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  COLON AND BRONSON...
  UNION CITY...
  COLDWATER...
  QUINCY...
  READING...
  LITCHFIELD...JONESVILLE AND HILLSDALE...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEONIDAS...GILEAD...MATTESON LAKE...SHERWOOD...KINDERHOOK...EAST
GILEAD...BATAVIA...LAKE OF THE WOODS...COLDWATER LAKE...HODUNK...
CALIFORNIA AND MARBLE LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4207 8437 4172 8438 4171 8477 4176 8477
      4176 8573 4189 8569 4208 8586
TIME...MOT...LOC 2008Z 272DEG 57KT 4204 8554 4188 8537
          4175 8542
WIND...HAIL 70MPH 1.00IN

$$
3 follow-up statements
172 
WWUS53 KIWX 292020
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT SUN MAY 29 2011

MIC027-292029-
/O.CAN.KIWX.SV.W.0091.000000T0000Z-110529T2115Z/
CASS MI-
420 PM EDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IN
SOUTHWEST MICHIGAN IS CANCELLED...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD  
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4177 8542 4189 8538 4207 8547 4207 8437
      4172 8438 4171 8477 4176 8477
TIME...MOT...LOC 2019Z 272DEG 57KT 4206 8531 4189 8520
          4177 8524

$$

MIC023-059-149-292115-
/O.CON.KIWX.SV.W.0091.000000T0000Z-110529T2115Z/
HILLSDALE MI-BRANCH MI-ST. JOSEPH MI-
420 PM EDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND EASTERN ST. JOSEPH
AND BRANCH COUNTIES IN SOUTHWEST MICHIGAN...

AT 418 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF COLON TO BRONSON TO 8 MILES SOUTHWEST
OF BRONSON...AND MOVING EAST AT 65 MPH. AT 410 PM EDT...TREE DAMAGE 
WAS REPORTED NORTH OF THREE RIVERS. 

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  UNION CITY...
  COLDWATER...
  QUINCY...
  READING...
  LITCHFIELD...JONESVILLE AND HILLSDALE...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
EAST GILEAD...BATAVIA...LAKE OF THE WOODS...KINDERHOOK...HODUNK...
COLDWATER LAKE...GIRARD...CALIFORNIA...MARBLE LAKE AND SOUTH BUTLER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4177 8542 4189 8538 4207 8547 4207 8437
      4172 8438 4171 8477 4176 8477
TIME...MOT...LOC 2019Z 272DEG 57KT 4206 8531 4189 8520
          4177 8524
WIND...HAIL 60MPH 1.00IN

$$


FISHER
013 
WWUS53 KIWX 292044
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SUN MAY 29 2011

MIC149-292053-
/O.CAN.KIWX.SV.W.0091.000000T0000Z-110529T2115Z/
ST. JOSEPH MI-
444 PM EDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. JOSEPH COUNTY IN
SOUTHWEST MICHIGAN IS CANCELLED...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4178 8493 4189 8488 4207 8493 4207 8437
      4172 8438 4171 8477 4176 8477
TIME...MOT...LOC 2043Z 272DEG 57KT 4204 8475 4188 8468
          4177 8472

$$

MIC023-059-292115-
/O.CON.KIWX.SV.W.0091.000000T0000Z-110529T2115Z/
HILLSDALE MI-BRANCH MI-
444 PM EDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN BRANCH AND HILLSDALE COUNTIES...

AT 441 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LITCHFIELD TO 3 MILES NORTHEAST OF READING TO 5 MILES
SOUTH OF READING...AND MOVING EAST AT 65 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN BRANCH AND HILLSDALE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS SHADYSIDE...RANSOM...OSSEO...FRONTIER...NORTH ADAMS...
MOSCOW...PITTSFORD...JEROME...BETZER AND WALDRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. DOPPLER RADAR 
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE 
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A 
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4178 8493 4189 8488 4207 8493 4207 8437
      4172 8438 4171 8477 4176 8477
TIME...MOT...LOC 2043Z 272DEG 57KT 4204 8475 4188 8468
          4177 8472
WIND...HAIL 60MPH 1.00IN

$$


FISHER
382 
WWUS53 KIWX 292111
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT SUN MAY 29 2011

MIC023-059-292122-
/O.EXP.KIWX.SV.W.0091.000000T0000Z-110529T2115Z/
HILLSDALE MI-BRANCH MI-
511 PM EDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRANCH AND HILLSDALE
COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4178 8493 4189 8488 4207 8493 4207 8437
      4172 8438 4171 8477 4176 8477
TIME...MOT...LOC 2112Z 272DEG 57KT 4199 8413 4183 8407
          4172 8411

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 29, 2:53 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT SUN MAY 29 2011

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT.

...DAMAGING WINDS AND ISOLATED TORNADO THREAT INTO EARLY EVENING...

WATCH BEING ISSUED FOR THE ENTIRE CWA AS OF WRITING THIS. WELL
ESTABLISHED BOW ECHO RACING ACROSS ILLINOIS AT 50 KTS. THIS SHOULD
MOVE INTO FAR WESTERN AREAS OF THE CWA BETWEEN 230 AND 330 PM EDT.
WARM FRONT HAS WORKED WELL INTO THE CWA...ALLOWING FOR UNSTABLE
CONDITIONS AND LITTLE CAP AS MAIN EML AREA REMAINS JUST TO THE
SOUTH. WHILE GREATEST THREAT WILL BE DAMAGING WINDS ISOLATED
TORNADOES...BOTH ON THE LEADING EDGE AND IN ANY DISCRETE
CELLS...WILL BE POSSIBLE. FOR MORE DETAILS ON MESOSCALE SETUP REFER
TO PRODUCTS FROM SPC.

IN TERMS OF HYDRO...FFG VALUES ARE RATHER LOW AND GROUND STILL VERY
SATURATED IN MOST AREAS. WHILE NOT EVERY AREA HAS A DISTINCT THREAT
FOR FLASH FLOOD CONCERNS...SEE NO REASON TO HOLD BACK. WILL ISSUE
WATCH THROUGH 0Z MONDAY FOR NOW BUT MAY NEED TO EXTEND LATER.

LINE SHOULD MOVE THROUGH RAPIDLY BUT LARGE AREA OF STRATIFORM PRECIP
IN ITS WAKE WILL KEEP RAIN LINGERING THROUGH 00Z. FOR NOW HAVE LEFT
SLGT CHC POPS IN FAR NORTH AFTER 00Z BUT MAY NEED TWEAKING LATER.

MONDAY AND MONDAY NIGHT WILL BE HOT AND HUMID WITH A WELL CAPPED
ENVIRONMENT. TEMPS SHOULD MAKE IT TO 90 OR ABOVE IN MOST LOCATIONS
WITH HEAT INDICES IN THE MIDDLE TO MAYBE UPPER 90S. HWO HAS THINGS
HANDLED FOR NOW.

&&

.LONG TERM...TUESDAY THROUGH SUNDAY

CONCERNS FOR THE EXTENDED FORECAST WILL CENTER ON CONVECTIVE
POTENTIAL TUESDAY...AND THEN TIMING THE MODERATING TEMPERATURE TREND
FOR THE MIDDLE TO LATE WEEK.

UPPER LEVEL SYSTEM ACROSS WESTERN CONUS WILL TRACK INTO WESTERN
ONTARIO LATE TUESDAY NIGHT...THIS WILL DRAG A COLD FRONT ACROSS THE
MID AND UPPER MS RVR VALLEY TUESDAY AFTERNOON. TEMPERATURES CLOSE TO
90 DEGREES AND SLIGHTLY COOLER MID LEVELS BY TUESDAY WILL RESULT IN
EROSION OF CAP THAT WILL BE IN PLACE MONDAY. GREATEST THREAT STILL
APPEARS TO HOLD OFF UNTIL THE TUESDAY NIGHT PERIOD WHEN SFC FRONT
APPROACHES...ALTHOUGH LOW LEVEL CONVERGENCE SHOULD BE RELATIVELY
WEAK GIVEN STRONGER FORCING WELL TO THE NORTH. EXPECTATION IS FOR
GREATEST THREAT OF THUNDERSTORMS DEVELOPING WEST OF THE AREA ON
TUESDAY...AND THEN POSSIBLY AFFECTING NORTHWEST PORTIONS OF THE AREA
LATE AFTERNOON INTO EARLY EVENING. SOME SEVERE THREAT WILL EXIST
ESPECIALLY ACROSS THE FAR NORTH AND NORTHWESTERN PORTIONS OF THE
FORECAST AREA TUESDAY AFTERNOON INTO EARLY EVENING. FRONT NOT
EXPECTED TO MAKE MUCH SOUTHWARD PROGRESS GIVEN STRONGER MID/UPPER
FORCING TRACKING ACROSS SOUTHERN CANADA. THE MAJOR CHANGE TO THIS
FORECAST WAS TO ADD CHANCE POPS FOR THURSDAY AS LOW LEVEL WARM FRONT
IS EXPECTED TO SURGE BACK NORTHWARD...AND INCREASE HIGH TEMPERATURES
FOR THE THURSDAY AND FRIDAY PERIOD WITH TREND IN LATEST GFS
SUGGESTING WARM AIR RETURN A BIT SOONER THAN PREVIOUS INDICATIONS.

NEXT WEEKEND SHOULD FEATURE ABOVE NORMAL TEMPS...POSSIBLY PUSHING 90
AGAIN NEXT WEEKEND IF THE GFS IS CORRECT. VERY DIFFICULT AT THIS
TIME TO TRY AND INSERT POPS GIVEN TREND IN MEDIUM RANGE MODELS FOR A
MORE STOUT MID/UPPER LEVEL RIDGE IN PLACE. CANNOT DISCOUNT
POSSIBILITY OF A FEW BOUTS OF SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD AS WEAK BACKDOOR COOL FRONTS COULD PUSH ACROSS GREAT LAKES
REGION...BUT CONFIDENCE TO INCLUDE IS TOO LOW AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, May 29, 2:42 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SUN MAY 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
242 PM EDT SUN MAY 29 2011 /142 PM CDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. DAMAGING
WIND GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO
FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
242 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIND
GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS.
FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 29, 3:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     PLYMOUTH                41.34N  86.31W
05/29/2011                   MARSHALL           IN   LAW ENFORCEMENT

            TREES DOWN IN THE CITY OF PLYMOUTH

&&

EVENT NUMBER IWX1100943

CEO
Local storm report, May 29, 3:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FUNNEL CLOUD     S MISHAWAKA             41.66N  86.16W
05/29/2011                   ST. JOSEPH         IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100945

CEO
Local storm report, May 29, 3:56 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     2 S BREMEN              41.42N  86.15W
05/29/2011                   MARSHALL           IN   EMERGENCY MNGR

            TREE DOWN ON FIR RD AND 6TH ROAD

&&

EVENT NUMBER IWX1100946

CEO
Special weather statement, May 29, 3:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT SUN MAY 29 2011

INZ008-015>018-022>025-292030-
ALLEN IN-CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-NOBLE
IN-WABASH IN-WHITLEY IN-
357 PM EDT SUN MAY 29 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS...NORTHERN
MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND EASTERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN HUNTINGTON...
WHITLEY...WESTERN ALLEN AND EXTREME SOUTHERN NOBLE COUNTIES IN
NORTHEAST INDIANA...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WARSAW TO AKRON TO MEXICO...MOVING EAST NORTHEAST AT 60 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NORTH MANCHESTER...
  HUNTINGTON...
  TRI-LAKES AND COLUMBIA CITY...
  PIERCETON...
  ANDREWS...
  SOUTH WHITLEY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4077 8621 4103 8614 4130 8594 4127 8526
      4093 8532 4092 8534 4086 8535
TIME...MOT...LOC 1957Z 247DEG 54KT 4136 8577 4108 8600
          4090 8605
Local storm report, May 29, 3:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     N BREMEN                41.45N  86.15W
05/29/2011                   MARSHALL           IN   EMERGENCY MNGR

            TREE DOWN IN THE 1800 BLOCK OF US 6

&&

EVENT NUMBER IWX1100947

CEO
Local storm report, May 29, 4:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     3 SW SIMONTON LAKE      41.72N  86.02W
05/29/2011                   ELKHART            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100948

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 1:56 PM EDTFlash Flood WatchIWXBranch, Cass, Hillsdale, Saint Joseph5 hr
May 29, 2:22 PM EDTSevere Thunderstorm WarningIWXBerrien68 min
May 29, 3:34 PM EDTSpecial Weather StatementIWXCass26 min
May 29, 5:15 PM EDTRiver Flood WarningIWXBranch, Saint Joseph4 days

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.